MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Catalog Number 998504
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during surgery, contrast medium leaked from the balloon dilation catheter balloon during the third balloon dilation.
 
Event or Problem Description
It was reported that during surgery, contrast medium leaked from the balloon dilation catheter balloon during the third balloon dilation.Per additional information received via task on 30oct2025, stated that contrast agent leaked from the balloon part during the third balloon dilation.The contrast agent leakage could not be confirmed until the second dilation, the contrast agent leaked out for the third time.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.The sample: one inflation device and inflator tray was returned to atrion inside a plastic zip lock bag.The device exhibits the cts mark indicating 100% functional verification at the time of manufacture, and the gauge was on the upper edge of the zero-box upon arrival at atrion.The device was connected to the pressure indicator, and the plunger was pulled outwards to fill the device with distilled water to aspirate it.The device was not able to pull in enough water to be aspirated for functional testing.While aspirating the device was attempted, water began seeping out from the glue plug/clamp area.Atrion disconnected the device from the pressure indicator fixture, removed the clamps, which revealed that the o-ring underneath was dislocated and blown out of position.The o-ring was removed and noted to contain a familiar deformation, consistent with over pressurization.The o-ring deformation seen in figure6 is indicated by the red arrow in the removed o-ring below.Atrion replaced the o-ring and re-assembled the device.The device was then connected to the pressure indicator to perform.The device was aspirated and pressurized, and the gauge needle moved accordingly as the pressure was increased.The device pressurized fully and maintained pressure throughout the functional testing after the o-ring was replaced.The gauge was found to be in tolerance at 4atm, 14atm and 30atm (figures 8-10).The device passed all other functional testing, which consisted of pressure leak, pressure decay, vacuum capability tests with no issues found.Atrion performed a review of the device history records and found that the devices were manufactured under normal operating procedures.All final assembly devices were sampled, inspected, and accepted.Atrion¿s current process controls include 100% automated testing for pressure leakage, pressure decay, vacuum decay, gauge accuracy during manufacturing, using ultra-high purity nitrogen gas.At no time is any other substance introduced into the device.Devices that pass this test are marked by automation (cts) for identification.Devices that fail are not marked.The returned device was marked, indicating it met the manufacturing specifications before it left our facility.Atrion received one device with the o-ring dislocated/blown out of position in a manner consistent with over-pressurization.The dislocated o-ring caused the device to leak during preparation of the device for aspiration.The device exhibits the cts mark (figure 3), indicating the device was 100% functional at the time of manufacture.The blown out of position o-ring would have not allowed the device to pass the cts verification.The device shows signs of over-pressurization through the o-ring dislocation, therefore, atrion does not confirm this complaint.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Corrections made to tab d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
DILATION CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23382269
Report Number1018233-2025-09542
Device Sequence Number8752866
Product Code EZN
UDI-Device Identifier10801741052672
UDI-Public(01)10801741052672(11)250623(17)280229(10)BMKTFM28
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number998504
Device Lot NumberBMKTFM28
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown